Back To Top

Tangs Clinic

  • Home
    Home This is where you can find all the blog posts throughout the site.
  • Categories
    Categories Displays a list of categories from this blog.
  • Tags
    Tags Displays a list of tags that have been used in the blog.
  • Archives
    Archives Contains a list of blog posts that were created previously.
  • Login
    Login Login form
28
Jun

A 73-year-old woman with 4 months of pruritic eczematous skin received clearance with tangs medication in 7 months

Posted by on in Original Cases
  • Font size: Larger Smaller
  • Hits: 263681
  • 0 Comments
  • Print

Case Presentation

A 73-year-old female Singaporean was seen in this clinic in September 2010 because of numerous vesicles base distributed mainly on arms and both lower limbs (Fig.1-A), the skin on her both ankle and dorsum of feet is dry, red, scaling, and thickened.

The patient had been well until 10 years earlier, when hypertension and hyperlipidaemia were found. A low-protein diet, atenolol (beta blocker) and lovastatin (HMG-CoA Reductase Inhibitor) were begun. She was subsequently well until four months before, when intense pruritus and erythematous papules occurs particularly on the legs, arms and hands and she was diagnosed eczema by skin specialist. On the same day, the patients was administered with loratadine (histamine H1 antagonist) and topical steroid, the inflammation improved initially but flared up with increasing intensity when the medication was stopped, thereafter she was given Elomet cream (0.1% mometasone furoate, class iii corticosteroid) which result in significant improvement on her eczematous skin lesions, however erythematous, excoriated, scaling papules surfaced up each time the steroid was stopped.

case13

On examination, the patient’s temperature, pulse, respiratory rate and blood pressure are in the normal range, she disclosed the pruritus were intermittent throughout the day but was usually worse in the early evening and night with its consequences of scratching, prurigo papules (Fig.1-A), lichenification (Fig.1-A), and eczematous skin lesions.

The patient was advised to discontinue immunosuppressant therapy (topical or systemic steroid) and introduced Tangs derma-zema capsules, 1440 mg three time a day with loratadine (histamine H1 antagonist) when necessary. Eczema was provoked by the withdrawal of steroids at month 1 (Fig.1-B) and the patients experience the rebound phenomenon worsening of eczema severity (Fig.1-B) relative to before medication at month 0 (Fig.1-A), thereafter she responded to the TANGS with marked improvement (Fig.1-C,D,E), the patient received complete clearance at the month 7 (Fig.1-E), no other therapy apart from TANGS was given to the patient because of the continuing response and improvement. No relapse occurred throughout subsequent follow-up till June 2011.

Rate this blog entry:
Trackback URL for this blog entry.

Comments

  • No comments made yet. Be the first to submit a comment

Leave your comment

Guest Saturday, 16 December 2017